Sorry about the miserable, stressed out last post, I promise to be more positive in this one...
So my skin is definitely not enjoying the combination of being off antibiotics and reducing pred. It's flaring like crazy, but mainly just my upper half, my legs are sort of ok so I can be grateful for that at least! The only positive is that by this time next week I will finally have finished reducing the oral sterods meaning my journey can properly begin. I know this means I'm going to be suffering a lot but after so long of reading about how far into withdrawal people are getting already and how strong and brave they are being I'm really just ready to get started again. I feel like I'm in so much more of a better place than I was when I started withdrawals last time and I'm ready for whatever's thrown at me.
This week I'm starting something new that I know is VERY controversial (no arguing in my comments section please! ;)) but I've decided to go without moisturiser on my body and see how I get on. I made this decision when I took a lovely long oatmeal bath on Tuesday which made me feel so soothed and relaxed, then covered myself in 50/50 (white soft paraffin and petroleum) and proceeded to itch and burn myself into a frenzy resulting in me being bright red like a tomato and covered in hives. No fun. This moisturiser has usually helped me lots, it's very hydrating, but I think at the minute my skin just can't tolerate it. So, after my shower today I simply jumped out and put my pjs on without putting any moisturiser on -well "jumped out" makes it sound quite relaxed and easy, I was actualy wincing in pain like I always am after the shower, my housemates have learned not to be alarmed if they hear screams of pain emitting from the bathroom ;)
Anyway I actually alraedy feel much better for it, my skin feels clean and calm and not itchy at all so we'll see how I get on
Radiate positive vibes and happy healing everyone.
Writing this from my desk because I'm miserable and distracted at work. So I already mentioned that I'm flaring but instead of improving with daily DSS and ACV baths it just seems to be getting worse :( it's nowhere near as bad as it was before I went into hospital but I'm just so angry and frustrated that my skin should still be this bad when I'm still on prednisalone and ciclosporin :(
Even my face/cheeks are rashy and swollen which is something new. No amount of antihistamines will make the swelling go down so I look like I've been in a fight currently. I'm just feeling down and fed up because I haven't even started my journey properly this time around yet and I'm already sick and tired of feeling uncomfortable in my own skin
Little update about where I'm at right now So I finished my second course of antibiotics and, as I predicted, I'm flaring again, but nowhere near as bad as in week 1 of withdrawal as I'm still on 20mg of pred a day (still reducing by 5mg every 5 days) A few people have told me that flaring is normal while reducing pred and also that antibiotics contain anti inflammatory properties so it's normal to flare when coming off those too, which is all good to hear, I was really worried about my flare happening while I'm still on oral steroids, made me scared of what it will be like when I stop completely. And also the fact that I'm on ciclo, i thought this would prevent flares from happening, but then I suppose it is nowhere near how it could be so I'm grateful for that. As for myself I'm still doing pretty well, nowhere near emotionally/physically drained as I was when I first quit everything, so the meds must be helping. If my skin stays this way throughout the whole of my withdrawal I'll be pretty happy (i know this is unlikely!), it's far from perfect but it's totally bearable. I bought some dead sea bath salts last week as well as some apple cider vinegar which lots fellow tswers have been raving about and when I took a bath when I first flared I noticed I was a LOT less red and itchy afterwards, just more dry which again, I can cope with. So overall I'd say I'm about a 7/10 today, which is a definite improvement from the -1 i felt when I first withdrew. I'd be interested to know people's stories regarding antibiotics/oral steroids/immunosuppresants and their flare patterns, maybe I can work out how long I can expect to flare, although I know everybody is different. Hope everyone is doing well and staying positive, I know I say it all the time but I'm really grateful for all the love and support everyone provides me and other sufferers with! All the love in the world S x
First of all I want to say sorry for not posting, I didn't realise how long it had been.
I'm just enjoying what I've taken to calling my "rental skin"...I'm still on oral steroids, prednisalone though i'm reducing quite quickly so I shouldn't be for much longer. I'm still taking the cyclosporine too, obviously it's sort of hard to tell whether it's working or not because I'm still on the pred, I suppose the real test will come when I come off it altogether.
So I'll give you a little skin update from the last couple of weeks...
I came out of hospital and the pred healed everything up, I was totally smooth-skinned for the first time in my entire life! It was amazing. That lasted about a week and then I started to notice some symptoms again. My chest and neck were burning hot and itchy and bright bright red. I was really upset, I thought I couldnt possibly be getting TSW symptoms so early while I was still on the pred, but then I realised that what had changed was I had finished my antibiotics to treat the staph infection I had while in hospital. My skin smelled really metalic and horrible when I itched it like it had when I was admitted. So I went back to the doctors straight away, while trying not to get upset that my amazing rental skin had only lasted a week. Anyway, he's prescribed me some more clarithomycin antibiotics to hopefully blast the last of the staph infection away. I've been reading around though and I know that lots of people who have been through TSW find that they stop to work after a while to treat the staph so I'm really wary about when I finish this course. I seem to have responded well to the clarithomycin anyway, I'm not red or burning anymore, just a bit dry again which I'm hoping will subside...
I've had a couple of funny symptoms which I didn't expect, I think probably from the cyclo maybe. I get REALLY cold hands and feet in the evenings and when they finally warm up it takes them a long time so they feel stingy and burny for a while which is weird. But I got my BP checked the other day and it's all normal so that's good. I dunno, maybe just one of those things!
So anyway there we are! Emotionally things are so much better, I can go to work and out with friends without letting my skin hold me back which is amazing. But it's always in the back of my mind that I don't want things to change when I finish the pred... it's hard to enjoy it, which is why I'm just making the most of my "rental skin" while I can!
Hope everyone's journey is going well, always thinking of you all